Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 79, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 2, 2021, 4:16 PM CDT for Okaloosa County, Florida. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 2, 2021, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WGUS84 KMOB 022116
FLSMOB
Flood Advisory
National Weather Service Mobile AL
416 PM CDT Fri Jul 2 2021
FLC091-030015-
/O.NEW.KMOB.FA.Y.0079.210702T2116Z-210703T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
416 PM CDT Fri Jul 2 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
East Central Okaloosa County in northwestern Florida...
* Until 715 PM CDT.
* At 416 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
mainly rural areas of East Central Okaloosa County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3057 8639 3055 8642 3054 8657 3064 8657
3069 8648 3069 8640 3069 8639
$$
DREWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 2, 3:54 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 354 PM CDT Fri Jul 2 2021 .NEAR TERM UPDATE /Now Through Saturday/...An upper trough will continue to dig over the eastern states through the near term. At the sfc, a weak front will move southward into the area this afternoon and stall near the coast late tonight into Saturday morning. Precipitable water values along and south of the front will be in the 2-2.5 inch range. The combination of deep tropical moisture and the stalling boundary will lead to continued high rain chances through much of the period. The highest chances will be across the southern half of the area with some drier air moving into northern areas, resulting in lower rain chances in those areas. Will need to monitor for the potential for flooding issues where storms repeatedly move across the same area. Highs will generally be in the mid and upper 80s. /13 && .SHORT TERM /Saturday night Through Monday night/...An upper level trough over the Southeast breaks off from an upper level low over the Northeast as the upper low moves off. A surface cold front that had stalled along the remains in place into Sunday, then begins to wash out as weakly surface high pressure over the eastern Gulf of Mexico shifts north. Late Monday into Monday night, Hurricane Elsa passes over Cuba and enters the Gulf of Mexico. For Saturday night through Sunday night, the stalled surface front will provide the focus for rain, with highest chances being along and south of the northern Gulf coast. Monday into Monday night, with stalled boundary washing out and east to southeasterly flow becoming reestablished beginning late Sunday into Sunday night, rain will move inland, encompassing most of the forecast area on Monday with the increase in moisture levels. Precipitable h20 levels increase from around 1.0" north of Highway 84 to 1.6"-1.7" along the coast Saturday evening to 2.0" or higher Sunday night on. Looking at the model soundings, instability increases with the increasing moisture levels. Monday, guidance is advertising MLCapes around 1500J/kg along with DCapes around 500-700J/kg. A bit low for strong to severe storms at this point, but will continue to monitor. With the restoration of southerly flow, low temperatures will see an increase through the Short Term, from upper 60s along and north of Highway 84 to low 70s along the coast Saturday night to the low 70s inland to mid to upper 70s along the coast Monday night. High temperatures will see a downward trend as daytime convection increases, from upper 80s along the coast to the mid 90s inland Sunday to upper 80s over the majority of the forecast area to around 90 northeast of a Butler to Andalusia line. /16 && .EXTENDED TERM /Tuesday Through Friday/...Elsa moves north along the Florida Gulf Coast Tuesday through Tuesday night. Latest guidance is advertising Elsa becoming disorganized as it begins to interact with the persistent upper trough over the Southeast. At this point, guidance is advertising Elsa remaining east of the forecast area for minimal effects for the forecast area in the Extended. Guidance is inconsistent with the details, though, so have less than average confidence with this package. What is consistent is the upper trough remaining over the Southeast. When combined with a very moist airmass, scattered to numerous daytime showers and thunderstorms, and high temperatures a bit below seasonal norms are expected. Low temperatures around seasonal norms are expected in the Extended. /16 && .MARINE...Light to moderate westerly winds will persist through Saturday night. A light to moderate southwesterly flow resumes on Sunday then switches to a southerly flow on Tuesday. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 88 70 88 71 87 72 88 / 60 60 40 30 20 60 20 50 Pensacola 75 87 73 87 73 86 75 88 / 80 60 40 30 20 50 20 40 Destin 76 84 74 87 74 87 77 87 / 80 60 40 30 20 50 30 40 Evergreen 73 89 68 91 70 90 71 91 / 50 20 10 30 10 60 20 60 Waynesboro 70 88 67 88 70 88 71 89 / 30 20 10 20 10 60 10 60 Camden 71 89 67 90 69 90 70 90 / 40 20 10 10 0 50 10 60 Crestview 72 89 71 92 71 90 72 90 / 70 50 30 30 20 60 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 2, 12:01 PM CDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Mobile AL 1201 PM CDT Fri Jul 2 2021 ALZ261-263-MSZ079-021745- Mobile Central AL-Mobile Inland AL-George MS- 1201 PM CDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT... At 1159 AM CDT, the strong thunderstorm was located 6 miles north of Wilmer, or 11 miles east of Lucedale, moving east at 20 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158 and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812 TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021
ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...
At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
3047 8742 3045 8742 3044 8739 3042 8740
3041 8744 3048 8759 3065 8753 3059 8723
3055 8721 3054 8718 3053 8719 3051 8716
3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748Special weather statement, Jul 2, 2:43 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021
FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...
At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3050 8705 3053 8713
3055 8712 3058 8715 3057 8719 3054 8717
3054 8718 3062 8726 3072 8723 3067 8683
3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jul 2, 2:43 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Jul 2, 2:58 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.